Georgia, 2010Hail and Damaging Winds in Georgia, July 11, 2010
July 11, 2010 · NWS CHS · 9 events in 4 counties and zones
An unstable and slightly sheared environment ahead of a frontal boundary resulted in thunderstorm development in the Central Savannah River Area around mid afternoon. The multicell convection then moved southeast along various boundaries and the sea breeze into southeast Georgia and the adjacent Atlantic Coastal Waters.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $19,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unstable and slightly sheared environment ahead of a frontal boundary resulted in thunderstorm development in the Central Savannah River Area around mid afternoon. The multicell convection then moved southeast along various boundaries and the sea breeze into southeast Georgia and the adjacent Atlantic Coastal Waters.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 11, 2:09 PM EST, 29 minutes earlier.
Area forecast discussion, Jul 11, 2:09 PM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
309 PM EDT SUN JUL 11 2010
...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT...
.SYNOPSIS...
A WEAK COLD FRONT WILL DISSIPATE NORTH OF THE AREA THROUGH MONDAY.
THE AREA WILL BE BETWEEN EXPANDING ATLANTIC HIGH PRESSURE AND AN
INLAND SURFACE TROUGH THROUGH THE UPCOMING WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
THUNDERSTORMS ARE SLOWLY ORGANIZING AHEAD OF A WEAK AREA OF LOW
PRESSURE POSITIONED JUST SOUTH OF AUGUSTA. 11/18Z SURFACE ANALYSIS
PLACED THE COLD FRONT SOUTH OF ATLANTA AND EXTENDING NORTHEAST TO
JUST NORTH OF COLUMBIA AND BENNETTSVILLE THEN ARCHING SHARPLY
SOUTHEAST TOWARDS NORTH MYRLE BEACH. THE FRONT WILL MOVE LITTLE
TONIGHT...POSSIBLY MEANDERING ANOTHER 20-40 MILES TO THE SOUTH.
SURFACE-BASED INSTABILITY CONTINUES TO GROW SOUTH OF THE FRONT
WITH TEMPERATURES INCREASING INTO THE LOWER-MID 90S WITH DEWPOINTS
IN THE MID 70S. TEMPERATURES HAVE BEEN HELD DOWN IN THE CHARLESTON
TRI-COUNTY AREA DUE TO PERSISTENT THICKER CLOUD COVER AND HAZE...
BUT WITH DECENT BREAKS IN THE CLOUDS RECENTLY NOTED...TEMPERATURES
WILL MAKE A RUN FOR THE LOWER 90S PRIOR TO SUNSET.
THERE HAVE BEEN NO MAJOR SHIFTS IN OUR CONVECTIVE ASSESSMENT FROM
THIS MORNING. HIGH RESOLUTION MODEL DATA INCLUDING THE H3R AND
4KM-WRF SUPPORT CONTINUED CONVECTIVE DEVELOPMENT AND EVENTUAL
ORGANIZATION AS THE AFTERNOON AND EVENING PROGRESSES WITH MUCH OF
THE ACTIVITY CONCENTRATING ALONG OR JUST SOUTH OF THE SAVANNAH
RIVER. ADDITIONAL ACTIVITY WILL LIKELY DEVELOP ELSEWHERE AS THE
SEA BREEZE MOVES INLAND AND INTERACTS WITH OTHER MESOSCALE
BOUNDARIES LURKING ABOUT. MODIFIED SOUNDINGS SUPPORT IMPRESSIVE
THERMODYNAMIC PARAMETERS WITH SBCAPES IN EXCESS OF 3000 K/JG...LI
OF -8C AND SI OF -2C. WITH SLIGHTLY DRIER AIR IN PLACE ALOFT...
DCAPES HAVE INCREASED TO NEAR 1500 J/KG COMPARED TO 800 J/KG
YESTERDAY WITH A HIGHER WET-MICROBURST INDEX AND A GREATER DELTA
EPT NUMBER. 12Z GUIDANCE CAME IN WITH GREATER SHEAR PARAMETERS
COMPARED TO THE PAST SEVERAL DAYS WITH 0-6KM BULK SHEAR AROUND
30-35 KT. THIS WILL SUPPORT A GREATER POTENTIAL FOR ORGANIZED
STRONG-SEVERE MULTICELLULAR CLUSTERS WITH AN ENHANCED POTENTIAL
FOR DAMAGING WINDS...ESPECIALLY NEAR MESOSCALE BOUNDARY
COLLISIONS. CELLS MAY ALSO TAKE ON BRIEF SUPERCELLULAR
CHARACTERISTICS AT TIMES. A SEVERE TSTM WATCH HAS BEEN ISSUED FOR
THE ENTIRE FORECAST AREA UNTIL 9 PM. WILL CONTINUE TO HIGHLIGHT
30-50 PERCENT POPS FOR TONIGHT WITH THE HIGHEST GRIDDED POPS
CLUSTERED ALONG THE SAVANNAH RIVER. WILL LIKELY HAVE TO MAKE
FURTHER REFINEMENTS AS THE AFTERNOON AND EVENING PROGRESSES AND
SHORT TERM TRENDS BECOME MORE APPARENT.
TEMPERATURES HAVE HAD A HARD TIME RECOVERING OVER THE CHARLESTON
TRI-COUNTY AREA. ALTHOUGH TEMPERATURES SHOULD PEAK IN THE LOWER
90S...ITS BECOMING MORE APPARENT THAT HEAT INDICES WILL LIKELY NOT
REACH ADVISORY THRESHOLDS OF 105 FOR 2 OR MORE HOURS. WILL CLEAR
DORCHESTER/COLLETON/CHARLESTON AS WELL AS TIDAL AND INLAND
BERKELEY COUNTIES FROM THE ADVISORY. WILL ALSO REMOVE PARTS OF THE
FAR INTERIOR PARTS OF THE FORECAST AREA WHERE THUNDERSTORMS HAVE
OCCURRED. OTHERWISE...THE HEAT ADVISORY LOOKS ON TRACK FOR THE
REMAINDER OF THE FORECAST AREA WITH 105-108 COMMON IN A NUMBER OF
AREAS. STILL LOOKING FOR A MESOSCALE DEWPOINT SURGE TO OCCUR ALONG
THE NORTH GEORGIA AND POSSIBLY THE FAR SOUTHERN SOUTH CAROLINA
COAST WHICH WILL HELP PUSH VALUES NEAR 110 FOR A FEW MORE HOURS.
CONVECTION WILL GRADUALLY WANE OVERNIGHT...BUT WITH A WARM AND
MUGGY NIGHT EXPECTED THE RISK FOR AT LEAST ISOLATED SHOWER/TSTM
ACTIVITY WILL PERSIST THROUGH EARLY MONDAY MORNING. AFTER FAIRLY
HIGH EVENING POPS...WILL SHOW A LEAST 20 PERCENT POPS LINGERING
THROUGH 6 AM MONDAY. LOWS WILL RANGE FROM THE MID-UPPER 70S WITH
LOWER 80S AT THE BEACHES.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
UPPER LEVEL HEIGHTS WILL BE RISING THROUGH THE PERIOD IN THE WAKE OF
THE DEPARTING WESTERN ATLANTIC TROF AND IN ADVANCE OF AN UPPER LEVEL
TROF APPROACHING FROM THE WEST BY WEDNESDAY. PRECIPITABLE WATER
VALUES BETWEEN 2 AND 2.5 INCHES THROUGH THIS PERIOD WILL LEAD TO A
FAIRLY ACTIVE PERIOD WITH SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS. WITH SOME SUNSHINE...EXPECT THE COMBINATION OF
AFTERNOON TEMPERATURES IN THE LOWER TO MID 90S WITH DEWPOINTS MAINLY
IN THE MID 70S TO RESULT IN LIFTED INDICES OF -4 TO -8 AND SURFACE
BASED CAPES IN EXCESS OF 3000 J/KG. THIS WILL LIKELY RESULT IN
SCATTERED THUNDERSTORMS FORMING ALONG THE SEA BREEZE...INLAND ALONG
A SURFACE TROF AND THEN ALONG OUTFLOW BOUNDARIES. FOR NOW HAVE KEPT
CHANCE POPS FOR EACH AFTERNOON AND EVENING AND LATER SHIFTS MAY NEED
TO RAISE POPS INTO THE LIKELY CATEGORY...ESPECIALLY ON TUESDAY AND
WEDNESDAY WHICH LOOK TO HAVE THE BEST CHANCE OF HAVING BETTER
COVERAGE. THUNDERSTORMS DURING THIS PERIOD WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAINFALL AND FREQUENT LIGHTNING.
THE COMBINATION OF HIGH TEMPERATURES MAINLY IN THE LOWER TO MID 90S
AND DEWPOINT TEMPERATURES MAINLY IN THE MID 70S MAY RESULT IN HEAT
INDICES AT OR ABOVE 105 DEGREES FOR A FEW HOURS EACH AFTERNOON AND
PERHAPS INTO THE EVENING HOURS.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
ATLANTIC HIGH PRESSURE LOOKS TO REMAIN IN CONTROL MOST OF THE
PERIOD. A TROUGH OF LOW PRESSURE ACROSS THE MIDLANDS ALONG WITH THE
SEA BREEZE WILL MAINTAIN A CHANCE OF SHOWERS AND STORMS...MAINLY
EACH AFTERNOON AND EVENING. TEMPERATURES WILL BE SLIGHTLY ABOVE
NORMAL THROUGH THE PERIOD.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THE MAIN NEAR TERM CONCERN IS WHETHER TSTMS WILL IMPACT THE
TERMINALS THROUGH THIS EVENING. RADAR IS ALREADY SHOWING TSTMS
FIRING ALONG THE SAVANNAH RIVER WHERE THE BEST JUXTAPOSITION OF
INSTABILITY AND MESOSCALE BOUNDARIES ARE OCCURRING. A NW STEERING
FLOW SUGGESTS SOME OF THIS ACTIVITY WILL IMPACT KSAV LATER THIS
AFTERNOON AS ADDITIONAL TSTMS DEVELOP. WILL INCLUDE A TEMPO GROUP
FOR 3SM TSRA BR ALONG WITH CONVECTIVE WIND GUSTS FROM 21-23Z. WILL
ISSUE AMENDMENTS AS NEEDED IN CASE CHANGES IN TIMING ARE
NECESSARY. TSTMS LOOK TO REMAIN W OF KCHS SO WILL KEEP THAT TAF
FREE OF TSTMS. OTHERWISE VFR CONDITIONS WILL PREVAIL. THERE IS A
POSSIBILITY FOR SOME LIGHT MVFR VSBYS FROM GROUND FOG TONIGHT.
EXTENDED AVIATION OUTLOOK...BRIEF PERIODS OF MVFR GROUND FOG
POSSIBLE AROUND DAYBREAK EACH MORNING. SCATTERED SHRA/TSRA COULD
RESULT IN BRIEF FLIGHT CATEGORY RESTRICTIONS MAINLY EACH
AFTERNOON/EVENING.
&&
.MARINE...
THERE ARE NO MAJOR CONCERNS OVER THE MARINE AREA TONIGHT. A
GENERAL SOUTHERLY WIND FIELD IS EXPECTED...BUT WINDS MAY BECOME
CHAOTIC LATER THIS EVENING AS THUNDERSTORMS APPROACH.
MONDAY THROUGH FRIDAY...FAIRLY TRANQUIL CONDITIONS EXPECTED
THROUGH THE PERIOD AS ATLANTIC HIGH PRESSURE RIDGES TOWARDS THE
AREA. NOCTURNAL SURGES COULD RESULT IN WINDS OF UP TO 20 KNOTS IF
NOT DISTURBED BY EVENING CONVECTION. OTHERWISE...EXPECT WINDS OF
15 KNOTS OR LESS THROUGH THE PERIOD. SEAS SHOULD MAINLY BE IN THE
1 TO 3 FOOT RANGE...WITH SOME 4 FOOT SEAS POSSIBLE MORE THAN 40
MILES OFF THE GEORGIA COAST.
&&
.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES WERE RUNNING 0.2-0.3 FT ABOVE PREDICTED LEVELS
WITH THIS AFTERNOON/S LOW TIDE CYCLE. A SIMILAR DEPARTURE IS
EXPECTED FOR THIS EVENING/S HIGH TIDE CYCLE...WHICH WILL PUSH
TIDES NEAR 7.0 FT MLLW IN THE CHARLESTON HARBOR. WILL ISSUE A
COASTAL FLOOD ADVISORY FOR THE SOUTH CAROLINA COASTAL ZONES FROM 6
PM UNTIL 10 PM THIS EVENING. THE RISK FOR FLOODING MAY ALSO
INCREASE FOR COASTAL LOCATIONS AS THUNDERSTORMS WITH HEAVY RAIN
COULD POTENTIALLY AFFECT THOSE AREAS LATER THIS EVENING. ELEVATED
TIDES WILL PERSIST FOR ANOTHER TWO DAYS AND ADDITIONAL COASTAL
FLOOD ADVISORIES MAY BE NEEDED.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR GAZ101-114>119-
137>141.
SC...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR SCZ042-043-
047>049-051.
COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
SCZ048>051.
MARINE...NONE.
&&Hazardous weather outlook, Jul 11, 2:33 PM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
333 PM EDT SUN JUL 11 2010
GAZ101-114>119-137>141-SCZ042-043-047-120930-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-HAMPTON-INLAND COLLETON-INLAND JASPER-
333 PM EDT SUN JUL 11 2010
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.
SCZ048-049-051-120930-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
333 PM EDT SUN JUL 11 2010
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
SEVERE THUNDERSTORM WATCH.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.
AMZ330-350-352-354-GAZ087-088-099-100-SCZ040-044-045-052-120930-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
ALLENDALE-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
333 PM EDT SUN JUL 11 2010
...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.
SCZ050-120930-
CHARLESTON-
333 PM EDT SUN JUL 11 2010
...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.
AMZ374-120930-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
333 PM EDT SUN JUL 11 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORMS...SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE
GEORGIA OFFSHORE WATERS LATE THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.
In the hours before
Local storm report, Jul 11, 10:35 AM EST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1135 AM EDT SUN JUL 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG SAVANNAH 32.05N 81.08W
07/10/2010 CHATHAM GA LAW ENFORCEMENT
TREE DOWN AT THE INTERSECTION OF EAST 31ST STREET AND
CEDAR STREET.
&&
RPALocal storm report, Jul 11, 10:36 AM EST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1136 AM EDT SUN JUL 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND DMG SAVANNAH 32.05N 81.08W
07/10/2010 CHATHAM GA LAW ENFORCEMENT
TREE DOWN AT THE INTERSECTION OF WEST 47TH STREET AND
STEVENS STREET.
&&
RPALocal storm report, Jul 11, 10:39 AM EST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1139 AM EDT SUN JUL 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 1 W GARDEN CITY 32.10N 81.20W
07/10/2010 CHATHAM GA LAW ENFORCEMENT
TREE DOWN NEAR THE INTERSECTION OF OLD LOUISVILLE ROAD
AND DEAN FOREST ROAD.
&&
RPASpecial weather statement, Jul 11, 1:26 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
226 PM EDT SUN JUL 11 2010
GAZ087-088-100-SCZ040-111930-
ALLENDALE-BULLOCH-JENKINS-SCREVEN-
226 PM EDT SUN JUL 11 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...JENKINS...
SCREVEN AND ALLENDALE COUNTIES THROUGH 330 PM EDT...
AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR PERKINS...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...HILLTONIA...MILLEN...MILLHAVEN...PERKINS...ROCKY FORD...
SCARBORO...SYLVANIA AND WOODCLIFF...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
&&
LAT...LON 3292 8205 3292 8195 3295 8187 3295 8184
3291 8176 3301 8161 3292 8135 3257 8178
3289 8208
TIME...MOT...LOC 1826Z 310DEG 15KT 3293 8188Special weather statement, Jul 11, 1:51 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
251 PM EDT SUN JUL 11 2010
GAZ088-100-101-SCZ042-111930-
BULLOCH-EFFINGHAM-HAMPTON-SCREVEN-
251 PM EDT SUN JUL 11 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...
BULLOCH...SCREVEN AND HAMPTON COUNTIES THROUGH 330 PM EDT...
AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CAPTOLO...MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CAPTOLO...DOVER...EGYPT...HUNTERS...KILDARE...NEWINGTON...OLIVER AND
SHAWNEE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3273 8152 3256 8127 3253 8127 3238 8154
3266 8182
TIME...MOT...LOC 1845Z 310DEG 10KT 3263 8161Special weather statement, Jul 11, 2:37 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
337 PM EDT SUN JUL 11 2010
GAZ100-101-116-112015-
BULLOCH-EFFINGHAM-INLAND BRYAN-
337 PM EDT SUN JUL 11 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BULLOCH
AND BRYAN COUNTIES THROUGH 415 PM EDT...
AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ARCOLA...MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...BLITCHTON...BROOKLET...DENMARK...EDEN...ELLABELL...GUYTON...
LANIER...LEEFIELD...MARLOW...PINEORA...SPRINGFIELD AND STILSON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3239 8135 3231 8122 3205 8152 3218 8167
3238 8178 3248 8158
TIME...MOT...LOC 1937Z 310DEG 10KT 3236 8160Thunderstorm Wind, Bulloch
- When
- July 11, 2:38 PM EST to 2:39 PM EST
- Where
- Bulloch County, 0.58 mi E of Leefield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 32.420, -81.610
Law enforcement reported a tree and power line down in Leefield, Georgia.
Thunderstorm Wind, Bulloch
- When
- July 11, 3:10 PM EST to 3:11 PM EST
- Where
- Bulloch County, 5.97 mi SW of Hubert
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 32.230, -81.540
Law enforcement reported several trees down across a road near the intersection of Highway 46 and Highway 119, five miles west-southwest of Olney, Georgia.
Thunderstorm Wind, Bulloch
- When
- July 11, 3:10 PM EST to 3:11 PM EST
- Where
- Bulloch County, 5.37 mi SSW of Hubert
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 32.230, -81.520
The Emergency Manager of Bulloch county reported 10 pine trees down on Highway 80 near Kendricks Road, 4 miles west-southwest of Olney, Georgia. Two vehicles were reported to be blocked in by the downed trees.
Thunderstorm Wind, Bulloch
- When
- July 11, 3:11 PM EST to 3:12 PM EST
- Where
- Bulloch County, 6.46 mi SSW of Hubert
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 32.210, -81.510
Law enforcement reported several trees down along Highway 80 near the border of Bulloch and Bryan counties in southeast Georgia.
Thunderstorm Wind, Liberty
- When
- July 11, 4:12 PM EST to 4:13 PM EST
- Where
- Liberty County, 0.69 mi N of Midway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 31.810, -81.430
Law enforcement reported a tree down in Midway, Georgia.
Thunderstorm Wind, McIntosh
- When
- July 11, 4:12 PM EST to 4:13 PM EST
- Where
- McIntosh County, Meridian
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 31.450, -81.380
A trained weather spotter reported power lines down in Meridian, Georgia.
Hail, Bryan
- When
- July 11, 4:14 PM EST to 4:15 PM EST
- Where
- Bryan County, 0.69 mi N of Richmond Hill
- Measured
- 1.25 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.940, -81.300
Law enforcement reported half dollar size hail in Richmond Hill, Georgia.
Thunderstorm Wind, Liberty
- When
- July 11, 4:30 PM EST to 4:31 PM EST
- Where
- Liberty County, 0.69 mi N of Riceboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 31.740, -81.430
Law enforcement reported a tree down in Riceboro, Georgia.
Thunderstorm Wind, McIntosh
- When
- July 11, 5:02 PM EST to 5:03 PM EST
- Where
- McIntosh County, 1.5 mi NNW of Eulonia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $750
- Reported by
- Public
- Coordinates
- 31.550, -81.440
The public reported numerous small tree limbs down and a large oak tree limb down that was 6 feet in length and 6 inches in diameter, one mile north-northwest of Eulonia, Georgia.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Wyoming, July 11, 20101 death · 1 event
- Tornado and Flash Flooding in Arkansas, July 11 to 13, 2010$439,000 · EF0 · 45 events
- Flash Flooding and Hail in Missouri, July 11 to 12, 2010$49,000 · 1.75 in hail · 37 events
- Hail and Damaging Winds in Illinois, July 11, 2010$107,000 · 1.75 in hail · 4 events
- Tornadoes and Hail in South Carolina, July 11, 2010$62,000 · EF0 · 10 events
- Damaging Winds in Texas, July 11, 2010$65,000 · 62 kt wind · 2 events
- Damaging Winds in Tennessee, July 11, 2010$60,000 · 55 kt wind · 2 events
- Flash Flooding and Damaging Wind in Tennessee, July 11 to 13, 2010$45,000 · 52 kt wind · 7 events
- Hail in South Dakota, July 11, 2010$50,000 · 1.5 in hail · 3 events
- Flash Flooding in Arkansas, July 11 to 12, 2010$50,000 · 2 events
- Damaging Wind and Lightning Strikes in Illinois, July 11, 2010$43,000 · 55 kt wind · 3 events
- Damaging Winds in Michigan, July 11, 2010$35,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 248492, 248496, 248502, 248493, 248497, 248499, 248489, 248498, 248500.